• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

SSRIs Increase Post-Surgical Complications

cpuusage

cpuusage

ACCOUNT CLOSED
Joined
Sep 25, 2012
Messages
37,648
Location
Planet Lunatic Asylum
SSRIs Increase Post-Surgical Complications - Mad In America

May 1, 2013

A study of 530,000 patients who underwent surgery at 375 U.S. hospitals found a 10% increased risk of post-operative complications including bleeding, transfusion, hospital readmission and death. However, the authors note that patients on SSRIs are also more likely to have conditions that increase surgical risk such as obesity, chronic pulmonary disease and depression. Results appear in JAMA Internal Medicine.

JAMA Network | JAMA Internal Medicine | Perioperative Use of Selective Serotonin Reuptake Inhibitors and Risks for Adverse Outcomes of SurgeryPerioperative SSRI Use and Adverse Outcome Risk
 
R

Rose19602

Guest
The problem with SSRIs is bleeding.
They induce problems with clotting and platelets and many medicines interact with them including blood thinners and NSAIDs such as warfarin and aspirin, as I found out as a heart patient.

In withdrawl, when the nervous system is in chaos, and the body needs to be kept as balanced and natural as possible, interventions such as anaesthetics, surgery and investigations can make you very unwell.

I had a pacemaker put in and developed Parkinson type jerks and akinesia and couldn't walk afterwards.
A stress MRI caused me to go in and out of consciousness all night. Heart medications such as aspirin and warfarin caused anaemia and my hair thinned and I couldn't breathe. One particular heart drug - felodipene - turned my legs to wood (metaphorically) and I couldn't walk more than 20 yards without them seizing up and being unable to initiate further walking.

After treatment with the five standard heart drugs for a heart attack...which was actually heart spasm following SSRI withdrawl....my pulse went down below 10bpm and I woke up with a nurse monitoring my vital signs......
So death is a possibility too yes.

So it's not just when you're on the drugs that you need to be careful. If you have complications of SSRI withdrawl...such as cardiac / nervous /endocrine system problems....take heed!

....and btw most hospitals don't have a clue what these drugs can do to you (particularly in withdrawl)...so make sure that you do.

Take heed of the bleeding issues if you need surgery!

x
 
Last edited by a moderator:
Top